MAUDE Adverse Event Report: SMITH & NEPHEW, INC. RETROGRADE DRL 5.5MM; BIT, SURGICAL

SMITH & NEPHEW, INC. RETROGRADE DRL 5.5MM; BIT, SURGICAL
Model Number 72204037
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case-(b)(4).
 
Event or Problem Description
It was reported that during an arthroscopy, the retrograde drl under the laser mark was broken after making a bone hole and before over drilling.All broken pieces were removed from the patient.15 minutes delay, no patient complications were reported.It is unknown how the procedure was completed.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was not returned to the designated complaint unit for independent evaluation, thus visual inspection and functional testing could not be performed.A complaint history review concluded this was an isolated event.The instructions for use was reviewed and found to include conditions of off label use and technique specifics, as well as precautions and warnings related to the use of the device.A review of risk management files found that the reported failure was documented appropriately.A relationship, if any, between the subject device and the reported event could not be determined.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.If the product associated with this event is returned at a future date, this investigation will be reopened for evaluation.

Brand Name
RETROGRADE DRL 5.5MM
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11848014
Report Number1219602-2021-01165
Device Sequence Number3766907
Product Code GFG
UDI-Device Identifier00885554037661
UDI-Public00885554037661
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2024
Device Model Number72204037
Device Catalogue Number72204037
Device Lot Number4759357
Was Device Available for Evaluation? No
Date Returned to Manufacturer03/09/2024
Initial Date Received by Manufacturer 04/30/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date05/19/2021
Supplement Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;